|Missed Doses of Atripla?
Oct 10, 2007
I was diagnosed with HIV 2 months ago after being hospitalized and treated for Pnemonia and Anemia. Then I started my Atripla after being discharge. However, I don't know my CD4 because my doctor will check it after 3 mo of taking Atripla. I now don't have health insurance and trying an assistance progam to pay Atripla. I am taking my last pil today and I might not be able to receive my prescription until maybe 4 days from now (Hopefully). Will this cause any serious problems? Should I worry?
Response from Dr. Sherer
Yes, you should worry, any interruption in your ART is undesirable and may lead to drug resistance, and this is moreso during the first 6 months of treatment when you are likely to have a higher viral load.
I suggest that you do anything possible to maintain your drug supply without interruption. Your options might include purchasing the drugs for these 4 days or obtaining an interim emergency supply from your doctor or an HIV service organization. I suggest that you or any other patient that is about to run out of their medications to treat this situation as a medical emergency, and to not rest until an interim supply has been obtained. This includes calling your doctor, your doctor's office or answering service, the hospital, and your case manager or other AIDS support volunteer, if any.
A single missed dose is enough to lead to drug resistance, and the risk is greater with several missed doses over several days.
On the other hand, it is not inevitable that you will develop virologic failure and drug resistance if you do miss these 4 days of doses. You and your doctor will repeat your viral load and CD4 cell count, and obtain a resistance test (if these tests are available to you) and make the judgement of your next best course when you return to see him or her.
Please, need URGENT advice!!!
- Missed Dose After Starting HIV Medication
- Chills After Unprotected Vaginal Sex Worried I Have HIV
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
- Itchy Vagina After Having Sex During Period Sign Of HIV AIDS
- Pain In Urethra After Sex With Sex Worker Worried I Have
- Stinging Pain After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.